MAUDE Adverse Event Report: ARTHROCARE CORP. SPEEDSTITCH NEEDLE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SPEEDSTITCH NEEDLE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number OM-8850
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a hip arthroscopy, the speedstitch needle was bending over.The procedure was successfully completed without delay using a back-up device.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3, h6: the device reported, used in treatment, was not returned for evaluation.Although the device is not available, a relationship between the product and reported incident is possibly established and the complaint is more than likely confirmed as the event reported matches an issue identified during manufacturing of the device.A review of manufacturing records for the reported lot number found non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review has found related failures.A review of the product/print specifications found material discrepancy used during manufacturing.The factor related to the design or manufacture of the device that lead to the failure reported include, but are not limited to: (1) supplier related issue - failed to provide material that meet specification.The failure is being assessed for recommended actions and further evaluation regarding supplier controls are currently in progress.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SPEEDSTITCH NEEDLE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10187146
Report Number3006524618-2020-00406
Device Sequence Number2706437
Product Code GAT
UDI-Device Identifier00817470005929
UDI-Public00817470005929
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K042031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2023
Device Model NumberOM-8850
Device Catalogue NumberOM-8850
Device Lot Number2051239
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/29/2020
09/23/2022
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date09/01/2020
09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2999-2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown